Fibromyalgia Community
Skin Issues
About This Community:

This patient support community is for discussions relating to fibromyalgia and related pain management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Skin Issues

I am not sure if this is a symptom of fibromyalgia or not, but I have developed some very itchy, red spots on my face and neck.  They are very localized and will very suddenly start to itch uncontrollably.  I have applied cortizone cream, but it only seem to dry out my skin.  Is this happening to anyone else?
Related Discussions
9 Comments Post a Comment
Blank
611067_tn?1279065256
I have found some itchy red spots on my face and a little on my neck.  Have they tested you for Lupus?  I have been told sometimes that can be a symptom of Lupus.

So far, I just use a benedryl cream for the itching and it helps but does not seem to dry out the skin.  

Good luck!  
Blank
Avatar_f_tn
I do believe that I have been tested in the past, but not lately.  Thank you for your reply, I will ask by doctor on my next visit.
Blank
Avatar_f_tn
I finally broke down and went to a dermatologist today and even she didn't know what was the cause of the rash on my face.  She gave me a short acting injection of Pred. and I have had a killer headache since.  This ***** because my headaches were just under control with the Topamax.  Anyone else familiar with this side effect of Pred?  I also have barely controlled high blood pressure.
Blank
1376893_tn?1278869378
Hi there!

Have you heard of Eczema? It is also called contact dermatitis and it is an allergic reaction. I suffer from this - and I do mean suffer! You would think your dermatologist would know eczema, but mine didn't. He told my it was acne (I've never had pimples - I have super dry skin) and despite my protests, he gave me an acne cream to apply to it. My whole face swelled and my left eye swelled shut! So much for that!

It was my primary care doc that told me he suspected it was Eczema. He told me NOT to apply cortizone cream to it because it thins out the skin and the skin on our faces is already super thin. He gave me a prescription for Elidel cream which did help. I don't think it is a symptom of the FM (my mother has FM but no skin issues; I suspect I have CFS and I have lots of skin issues...) but I think it is all connected with the auto-immune conditions. My Eczema gets worse when I feel worse and better when I feel better.

The only CURE for Eczema is to find the allergen and eliminate it. For me, that's about anything with chemicals. I cannot use store-bought shampoo or conditioner or body wash, etc. After a shower, my whole face would turn bright red and I'd feel like I was on fire. I use a shampoo specifically for Eczema that I buy off www.Puraderm.com. I use Dove sensitive skin bar soap (can't use the body wash) and Dove sensitive skin deodorant. At first, I could use ALL Free and Clear laundry detergent (only the ALL brand) but eventually developed an allergy to that, as well. Now I make my own laundry soap. I also cannot use any hair products. Since I couldn't use conditioners or products on my naturally-wavy mid-back length tresses, I chopped them off. If I go to a hotel, I have to take my own sheets and blankets and pillows and towels.

If what you have is Eczema, you want to moisturize as much as possible. I caution you in doing that, though, because you may be allergic to that as well! I cannot use moisturizers or lotions on my face. If you go to the baby section of a store, you should be able to find an eczema "cream." I just buy Aquaphor, made by Eucerin, which is a lot like Vaseline. It is my best friend and goes everywhere with me! You can buy it in a tub (which I keep on my nightstand), a large tube (which I keep in my purse and next to my couch) and small tubes (which I use in place of chapstick and lipgloss). After I get out of the shower and before I go to bed I apply it to my face. It makes you look super greasy though so you may want to wait a while or wipe off the excess before going out in public.

Oh! I almost forgot! It may be makeup as well. I VERY rarely wear makeup but when I do I use the mineral powder. I find anything else makes my face go crazy and that's no fun!

Sorry for the novel! There is a dermatology forum that you might want to think about joining. You can also PM me if you have any questions.

Good luck!

Emily
Blank
Avatar_f_tn
I personally have had psoriasis since I was a teen...are they flaky circles with red in the middle? I ended up with one on my hairline.
Blank
Avatar_f_tn
Try using a honey based cream/balm on it...
Blank
Avatar_f_tn
Thank you so much for your reply.  My skin is somewhat improved, but is still a little itchy.   I can't figure exactly what it is that I came into contact with that set off such an allergic reaction, but it certainly has been unpleasant!  I am a southern girl, so going without makeup is not an option, I am just adding products one at a time, so maybe I can tell what is an irritant.  Can you suggest any drugstore foundations that are okay, but not too drying?   I have "mature" skin, so I need the illusion of an even skin tone.  

Do you think that the skin issue is related to CFS?
Blank
1376893_tn?1278869378
Glad I could help! I hardly ever use foundation but IF I do, I use Physician's Formula Mineral Wear. It's a loose powder that is talc free. Other than that, I really can't say one way or another about make-up. I'm sorry!

My humble opinion is that Eczema is indirectly related to CFS. They are both autoimmune reactions so it'd be the result of whatever is causing our bodies to go haywire in the first place. It is common to have one but not the other. I find that when my body is worse, my skin is worse. But this is just coming from personal experience.
Blank
334400_tn?1276897913
Hi! I too have trouble with my skin. I can't use just any shampoo or soap either. It burns and my eyes cry. I use Oil of Olay body wash and face products also. I use the Eucerin also on the dry areas, upper arms, elbows, knees, and feet. Makeup I use just powder and eye make up also. Some of those products have alot of alcohol in them and that really burns.

To pj1878, the rash is worst because of stress. Stress really aggravates Fibro and can cause a flare up too. I think we have some of the same basic symptoms with different symptoms individualized by each person.  I had to live and learn. I found out I cannot have artificial sweetners. I use Truvia .  Equal, aspartame, saccharin, are no no's. I use some Splenda too. I love milk and eggs those are no no's too. I was raised in the country on home grown veggies and our own milk and eggs.  I adjust as I find out what I can tolerate.
Good Luck to all!

Crochetya

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Fibromyalgia Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Autoimmune Answerers
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON
434278_tn?1324709825
Blank
karajo
Spearsville, LA
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_n_tn
Blank
kevieb